MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 SUPER JAW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 SUPER JAW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEALX22L
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a low anterior resection, during mesorectal dissection, the internal mechanism of the movable top jaw broke.The movable top jaw was damaged/loose and was still attached to the device, but was not able to open or close.The surgeon attempted to manually open the jaws and the device was not on a vessel or artery when it would not open.The surgeon did not continue the case with the same device.There was no adverse consequence for the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the device was received with no apparent damage.During mechanical testing the jaws would not open nor close completely so no functional testing could be performed.The device was disassembled and the proximal gear was missing two teeth and they were not returned.The damage to the proximal gear prevented the jaws from opening and closing.Although the gear teeth may have been discarded or lost after the device was removed from the surgical field, our findings raise the possibility that the pieces could have been left in the patient, though this device is used in open procedures and the gear and gear teeth are in the handle of the device.We are sending this letter in an effort of helpful transparency in the event of an unexpected post-operative complication.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Batch # p94k33.Additional information received: sales rep informed us that the lot of the device being returned is p94k33.However, please note the original packaging and the internal tyvek packaging stated the lot was r92077 (which was originally reported).Lot number is r92077.Batch number is p94k33.Corrected data: device manufacture date is 12/19/2017.

Brand Name
ENSEAL G2 SUPER JAW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8338149
Report Number3005075853-2019-16602
Device Sequence Number2253379
Product Code GEI
UDI-Device Identifier10705036013808
UDI-Public10705036013808
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberNSEALX22L
Device Lot NumberR92077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/22/2019
02/04/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date02/28/2019
03/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR